Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 404, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 2, 2008, 9:36 PM EDT for Wayne County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2008, 9:36 PM EDT (01:36 UTC)
- Expired
- Aug 2, 2008, 10:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 65 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 9:44 PM EDT | HAIL 0.88 | Goldsboro, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 7:22 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1989 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 030136
SVRRAH
NCC191-030215-
/O.NEW.KRAH.SV.W.0404.080803T0136Z-080803T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
936 PM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1015 PM EDT
* AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GOLDSBORO...MOVING EAST AT 19 MPH. PENNY
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...
ELROY...
WALNUT CREEK...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3535 7782 3528 7782 3527 7783 3529 7811
3547 7811 3549 7782 3542 7782 3540 7780
3536 7780
TIME...MOT...LOC 0136Z 268DEG 17KT 3537 7802
$$
JFB1 follow-up statement
000
WWUS52 KRAH 030149
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
949 PM EDT SAT AUG 2 2008
NCC191-030215-
/O.CON.KRAH.SV.W.0404.000000T0000Z-080803T0215Z/
WAYNE NC-
949 PM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR CENTRAL WAYNE COUNTY...
AT 947 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED NEAR GOLDSBORO...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL WAS REPORTED IN GOLDSBORO AT 944 PM.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ELROY AND WALNUT CREEK.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY
MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3535 7782 3529 7782 3527 7783 3531 7806
3547 7806 3549 7782 3542 7782 3540 7780
3536 7780
TIME...MOT...LOC 0149Z 264DEG 18KT 3538 7796
$$
JFBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 8:10 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 2, 8:10 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT SAT AUG 2 2008
.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE...ACCOMPANIED BY A MID LEVEL
IMPULSE...WILL MOVE ACROSS CENTRAL NORTH CAROLINA THROUGH THE
EVENING. A HOT AND HUMID AIR MASS WILL THEN BUILD INTO THE AREA INTO
THE MIDDLE OF NEXT WEEK...BRINGING TEMPERATURES WELL ABOVE NORMAL
WITH HIGH HEAT INDEX VALUES.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 800 PM SATURDAY...
LATEST MSAS SHOWS LIFTED INDICES AS LOW AS -10C IN THE CURRENT WATCH
AREA NUMBER 796...WITH SURFACE DEW POINTS INTO THE 70S ACCOMPANIED
BY AMPLE SURFACE CONVERGENCE. RADAR TRENDS AND MESOSCALE BOUNDARIES
OBSERVED ON THE WSR-88D WOULD SUPPORT THE CONTINUED POTENTIAL FOR A
FEW SHOWERS AND THUNDERSTORMS IN PARTS OF THE SANDHILLS AND COASTAL
PLAIN...BUT MAIN FOCUS IS EXPECTED TO BE IN PARTS SOUTH AND EAST FOR
THE REST OF THE EVENING. HIGHEST POTENTIAL MAY BE IN THE FAR SOUTH
PART OF SAMPSON COUNTY DUE TO CURRENT CELL DEVELOPMENT IN BLADEN
COUNTY.
FOR THE OVERNIGHT...A MID/UPPER DISTURBANCE OVER WESTERN ILLINOIS
SHOULD CROSS OUR REGION. WHILE THIS MAY PROVIDE FOR A SHOWER OR TWO
OVERNIGHT...NOCTURNAL COOLING AND CONVECTIVE OVERTURNING SHOULD
MINIMIZE INSTABILITY AND RESULTANTLY KEEP COVERAGE AND INTENSITY
MINIMAL AT BEST. LOWS IN THE UPPER 60S TO LOWER 70S.
FOR SUNDAY... THE LOW LEVEL TROUGH AND THETA-E RIDGE WILL LINGER
ACROSS THE SOUTH... WHILE A WEAK SHEAR AXIS ALOFT SETTLES OVERHEAD
FROM THE NORTHWEST. THESE MAY PROVIDE FOR AN ISOLATED SHOWER OR
THUNDERSTORM WHERE CONVERGENCE IS MAXIMIZED INVOF THE LOW LEVEL
TROUGH. HOWEVER... FEEL THAT THE COMBINATION OF SLIGHTLY DRIER
SURFACE DEWPOINTS (INTO THE LOWER TO MIDDLE 60S FROM NORTH TO
SOUTH)... AND THE PRESENCE A DRY MID LEVEL SUBSIDENCE INVERSION
SHOULD LIMIT INSTABILITY AND RESULTANT POTENTIAL FOR DEEP MOIST
CONVECTION... AND HAVE ACCORDINGLY MAINTAINED A DRY FORECAST.
FORECAST LOW LEVEL THICKNESSES SUGGEST HIGH TEMPERATURES IN THE
LOWER TO MIDDLE 90S.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
AS OF 315 PM SATURDAY...
WHILE THE EVENING SHOULD BE DRY SUNDAY NIGHT...A LITTLE
DISCONCERTING ARE THE BUFR SOUNDINGS FROM BOTH THE NAM AND THE GFS.
AS DEEPER MOISTURE STARTS TO RETURN TO CENTRAL NORTH CAROLINA AS
SHOWN IN INCREASING 700MB THETA-E...BOTH THE NAM AND THE GFS PROVIDE
FOR WEAK EROSION OF THE MID-LEVEL CAP. AS THE MID-LEVEL CAP WEAKENS
AND LIFT INCREASES SOME WITH INCREASING MOISTURE...THERE COULD BE AN
ISOLATED...ELEVATED SHOWER OR THUNDERSTORM. LIFT BECOMES MODEST
OVERNIGHT SUNDAY PARTICULARLY ON THE NAM. OVERNIGHT LOWS SHOULD BE
IN THE MID 60S NORTHWEST WHERE THE SURFACE WINDS MAY BECOME
NORTHERLY FOR A TIME...AND IN THE LOWER 70S TO THE SOUTHEAST.
BUFR SOUNDINGS ARE FAIRLY UNSTABLE IN BOTH AFTERNOONS MONDAY AND
TUESDAY...ALTHOUGH LESS SO TUESDAY PARTICULARLY IN THE TRIAD.
ALTHOUGH WILL NOTE THE ZERO POPS ON THE FWC GUIDANCE...DECENT UPPER
DIFFLUENCE IS IN PLACE BY MONDAY AFTERNOON AS A MID-LEVEL SHORTWAVE
MOVES THROUGH CENTRAL NORTH CAROLINA. THE NAM IS SUGGESTIVE OF DEEP
MOISTURE AND PLENTY OF AVAILABLE LIFT ESPECIALLY SOUTH OF U.S. 64...
LESSER TO THE NORTH. PLAN TO HAVE SLIGHT CHANCE TO CHANCE POPS
GRADUATED NORTH TO SOUTH. CONSENSUS OF 1000-850MB THICKNESSES FROM
THE NAM AND THE GFS WOULD RESULT IN TEMPERATURES OF 93 TO 95 DEGREES
AND MOST AREAS WILL SHOW HIGHS OF THAT VALUES...ALTHOUGH GIVEN THE
NORTHERLY FLOW TO START THE DAY IN THE TRIAD AND THE AMPLE OVERALL
STABILITY ESPECIALLY THROUGH THE MORNING...MIXING MAY BE DELAYED
THERE AND HIGHS ON MONDAY MAY ONLY BE NEAR 90.
ON TUESDAY...AIR IS SLIGHTLY DRIER OVER CENTRAL NORTH CAROLINA...
AND AS MENTIONED ABOVE...VERY DRY ESPECIALLY ON THE NAM BUFR
SOUNDINGS OVER THE TRIAD. IT MAY BE DIFFICULT TO INITIATE DEEP
CONVECTION TUESDAY...BUT WITH AVAILABLE INSTABILITY WOULD NOT RULE
OUT AN ISOLATED THUNDERSTORM WITH THE SURFACE TROUGH STILL IN
PLACE. WILL HAVE THE IMMEDIATE TRIAD DRY...BUT WILL FORECAST A
SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM ELSEWHERE. 1000-850MB
THICKNESSES CONTINUE TO INCREASE...SHOWING VALUES SUPPORTING HIGHS
MAINLY IN THE UPPER 90S. HEAT INDICES...ESPECIALLY ALONG AND EAST
OF U.S. 1...WILL LIKELY RANGE FROM 100 TO 105 DEGREES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 200 PM SATURDAY...
THE EXTENDED MODELS ARE IN CONSENSUS WITH BUILDING AN UPPER RIDGE
OVER THE WESTERN CONUS WHILE PROGRESSIVELY DEEPENING UPPER TROUGHING
OVER THE EAST. THE EARLY PART OF THE LONG-TERM PERIOD WILL FEATURE
WARM TEMPERATURES ON WEDNESDAY. THE GENERAL TREND OF 1000-850MB
THICKNESSES HAS BEEN DOWN OVER THE LAST MODEL RUN OR TWO FROM THE
GFS AND THE DGEX...WHILE THE SAME THICKNESSES ON THE ECMWF HAVE
SHOWN A MARKED INCREASE. IN GENERAL...GFS MOS TEMPERATURES HAVE
BEEN ON A DOWNWARD TREND AND THIS TREND SEEMS REASONABLE GIVEN THAT
WEDNESDAY APPEARS TO BE THE DAY WHEN THE FOCUS OF RIDGING BEGINS TO
MOVE FARTHER AWAY FROM CENTRAL NORTH CAROLINA. STILL THINK THE DAY
WILL BE VERY WARM...IN THE MID TO UPPER 90S WHICH IS IN LINE WITH
THE GFS 1000-850MB THICKNESSES FOR WEDNESDAY. SUCH READINGS FOR
MAXIMUMS...COMBINED WITH CURRENTLY ANTICIPATED DEW POINTS...WOULD
PUSH HEAT INDICES AT LEAST TO AROUND THE HEAT ADVISORY THRESHOLD.
AS THE NORTHWEST FLOW ALOFT CONTINUES...AS ALWAYS IN THE LONG-TERM...
THE TIMING OF INDIVIDUAL WAVES ALOFT WILL BE DIFFICULT. STILL...
ATTENTION IS FOCUSED ON THURSDAY FOR CURRENTLY THE HIGHEST CHANCE OF
SHOWERS AND THUNDERSTORMS IN THIS PART OF THE FORECAST. AS THE
UPPER TROUGH BEGINS TO DEEPEN...A SURFACE FRONT SHOULD START TO MAKE
PROGRESS SOUTH TOWARD CENTRAL NORTH CAROLINA. THE CANADIAN DEVELOPS
A SHARP SURFACE TROUGH OVER CENTRAL NORTH CAROLINA THURSDAY AHEAD OF
THE FRONT...AND BOTH THE GFS AND THE ECMWF AGREE ON BRINGING THROUGH
THE STATE AT LEAST A MODERATELY-STRONG MID-LEVEL SHORTWAVE. NCEP
PROBABILISTIC QPF IS HIGHEST ON THURSDAY IN THE EXTENDED RANGE...IN
CONJUNCTION WITH THE MAJORITY OF GFS MOS ENSEMBLE MEMBERS. FOR THE
REST OF THE LONG-TERM PERIOD...IF THE MODELS VERIFY AND THE TROUGH
CONTINUES TO DEEPEN AS THE RIDGE AMPLIFIES OUT WEST...THERE SHOULD
BE GOOD POTENTIAL FOR THE SURFACE FRONT TO SLIP JUST SOUTH OF
CENTRAL NORTH CAROLINA BY THE END OF THE PERIOD. FOR NOW...WILL
MAINTAIN A SLIGHT CHANCE OF SHOWERS OVER THE AREA WITH THE HIGHER
POPS IN A RELATIVE SENSE SOUTH BASED ON THE HPC FRONTAL POSITION FOR
FRIDAY MORNING. ON SATURDAY...WILL OPT FOR DRY NORTH AND A SLIGHT
CHANCE SOUTH...ALTHOUGH THE MOST LIKELY ALTERNATIVE AT THIS POINT
WOULD APPEAR TO BE A DRIER FORECAST FRIDAY INTO SATURDAY IF THE COLD
FRONT IS ABLE TO MAKE PROGRESS SOUTH. DURING THIS TIME OF YEAR...
THOUGH...IT IS PROBABLY A BETTER FORECAST TO ANTICIPATE SLOW
PROGRESS. TEMPERATURES WILL BE NOTICEABLY COOLER THAN THE EARLY
PART OF THE WORK WEEK...WITH VALUES QUITE POSSIBLY AS LOW AS 85 TO
AROUND 90 NORTH OF THE FRONT BY SATURDAY.
&&
.AVIATION /00Z SUNDAY THROUGH WEDNESDAY/...
AS OF 800 PM SATURDAY...
EXCEPT FOR A CHANCE OF THUNDERSTORMS FOR THE REST OF THE EVENING
PRIMARILY TOWARD KFAY AND POSSIBLY KRWI...AN APPROACHING MID/UPPER
LEVEL DISTURBANCE MAY TRIGGER A FEW SHOWERS AFTER MIDNIGHT.
HOWEVER...NOCTURNAL COOLING AND CONVECTIVE OVERTURNING SHOULD
SUFFICIENTLY STABILIZE THE ATMOSPHERE TO KEEP COVERAGE AND INTENSITY
MINIMAL AT BEST. OTHERWISE...PATCHY FOG WITH VSBYS 3-6SM IS EXPECTED
TONIGHT AS A RESULT OF THE SATURATED LOW LEVELS AND MOIST SOIL...
ESPECIALLY AT FAY/RWI WHERE SURFACE MOISTURE SHOULD BE HIGHEST.
COULD BE SOME BRIEF IFR FOG AT KRWI.
FOR SUNDAY... A LOW LEVEL TROUGH IS FORECAST TO STALL ACROSS THE
SOUTHERN HALF OF NORTH CAROLINA...AND THIS MAY PROVIDE A FOCUS FOR
AN ISOLATED SHOWER OR THUNDERSTORM AT KFAY DURING THE AFTERNOON.
OTHERWISE...VFR CONDITIONS ARE EXPECTED AS A RULE SUNDAY THROUGH
EARLY NEXT WEEK...AS A VERY WARM AND MORE STABLE AIR MASS BUILDS
OVER THE REGION THROUGH EARLY NEXT WEEK.
&&
.CLIMATE...
DAILY RECORD HIGH TEMPERATURES FOR AUGUST 4TH AND 5TH AND 6TH.
RDU GSO
MON AUG 04 98(2006) 98(1987)
TUE AUG 05 100(1953) 101(1930)
WED AUG 06 97(2007) 98(2007)
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...MWS/DJF
NEAR TERM...MWS/DJF
SHORT TERM...DJF
LONG TERM...DJF
AVIATION...MWS/DJF
CLIMATE...PAGANOHazardous weather outlook, Aug 2, 3:49 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 349 PM EDT SAT AUG 2 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-031200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 349 PM EDT SAT AUG 2 2008 ...SEVERE THUNDERSTORM WATCH 792 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE OVER CENTRAL NORTH CAROLINA INTO THE EVENING...WITH A FEW THUNDERSTORMS BECOMING SEVERE. THE GREATEST THREAT WILL BE GUSTY WINDS IN EXCESS OF 58 MPH...ALONG WITH HAIL AROUND THE SIZE OF PENNIES. IN A VERY ISOLATED LOCATION...THOUGH...HAIL COULD BE AS LARGE AS GOLFBALLS. IN ADDITION...THE STRONGER STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND CONTINUOUS TO EXCESSIVE LIGHTNING STRIKES. THE HEAVY RAIN MAY LEAD TO SOME MINOR FLOODING IN URBAN AREAS WHILE THE LIGHTNING MAY CAUSE A FEW HOUSE FIRES AND SOME POWER OUTAGES. FINALLY...HEAT INDEX VALUES IN PARTS OF THE SOUTHWEST PIEDMONT... SANDHILLS...AND COASTAL PLAIN WILL BE AS HIGH AS 100 TO 104 DEGREES DURING THE LATE AFTERNOON. THESE HOT VALUES WILL DIMINISH EARLY THIS EVENING. ANYONE SPENDING TIME OUTDOORS SHOULD DRINK PLENTY OF WATER...AND TAKE FREQUENT BREAKS IF FARMING OR TRYING TO DO ANY STRENUOUS ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG UPPER LEVEL RIDGE WILL BUILD EAST TOWARD THE SOUTHERN APPALACHIANS THROUGH WEDNESDAY OF THE UPCOMING WEEK. TEMPERATURES DURING THIS PERIOD...ESPECIALLY TUESDAY INTO WEDNESDAY...ARE EXPECTED TO BE AS MUCH AS 10 DEGREES ABOVE NORMAL. HIGHS WILL BE IN THE MID TO UPPER 90S TUESDAY AND WEDNESDAY...AND HEAT INDEX VALUES COULD APPROACH 105 DEGREES. THE WARMEST FORECAST DAY CURRENTLY APPEARS TO BE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION HAS TAKEN PLACE. THE SPOTTER REPORTS ALREADY RECEIVED DURING THE SEVERE THUNDERSTORM WATCH HAVE BEEN GREATLY APPRECIATED SPOTTERS SHOULD REPORT OTHER SEVERE WEATHER EVENTS AS SOON AS IT IS SAFE TO DO SO. DJF
In the hours before
Local storm report, Aug 2, 7:11 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FLASH FLOOD WADESBORO 34.97N 80.07W
08/02/2008 ANSON NC EMERGENCY MNGR
HWY 74 FLOODED AND CLOSED IN WADESBORO
&&
BDUNSTANLocal storm report, Aug 2, 7:28 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 7 NW LAURINBURG 34.84N 79.56W
08/02/2008 SCOTLAND NC LAW ENFORCEMENT
TREES DOWN
&&
BDUNSTANLocal storm report, Aug 2, 7:48 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL LAURINBURG 34.77N 79.47W
08/02/2008 E0.75 INCH SCOTLAND NC PUBLIC
&&
TCLICKLocal storm report, Aug 2, 7:52 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
752 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM NON-TSTM WND DMG 5 NE LAURINBURG 34.82N 79.41W
08/02/2008 SCOTLAND NC EMERGENCY MNGR
TREES DOWN ON HWY 401 BETWEEN LAURINBURG AND WAGRAM.
PENNY SIZED HAIL ALSO REPORTED.
&&
TCLICKLocal storm report, Aug 2, 7:53 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
753 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 5 NE LAURINBURG 34.82N 79.41W
08/02/2008 SCOTLAND NC EMERGENCY MNGR
TREES DOWN ON HWY 401 BETWEEN LAURINBURG AND WAGRAM.
PENNY SIZED HAIL ALSO REPORTED.
&&
TCLICKLocal storm report, Aug 2, 7:56 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG LAUREL HILL 34.80N 79.54W
08/02/2008 SCOTLAND NC FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN ACROSS LAUREL HILL WITH
SEVERAL ROADS IMPASSABLE.
&&
TCLICKThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:07 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.